MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.0/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.0/15; COVERED CORONARY STENT
Model Number 434890
Medical Device Problem Codes Patient Device Interaction Problem (4001); Lack of Effect (4065)
Health Effect - Clinical Codes Hematoma (1884); Cardiac Tamponade (2226)
Date of Event 11/15/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) and the production documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the occurrence as no device- but procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description
The physician intended to treat a lesion in the proximal lad with a des and a post-dilation balloon during which a coronary artery perforation type iii occurred.To stop the bleeding, both balloon dilation and protamine injection were performed.Thereafter, the affected pk papyrus 4.0/15 was implanted but the sealing was incomplete requiring an additional covered stent.Therefore, a pk papyrus us 3.5/15 was implanted and sealed the perforation successfully.The patient was transferred to icu.Several hours later, a pericardial hematoma occurred causing pericardial tamponade requiring surgical evacuation.The patient underwent resuscitation but eventually passed away.After additional correspondence with the local staff, it was clarified that the patient received a temporary pacemaker placement overnight due to alternating conduction abnormalities with predominantly junctional rhythm.The ecgs were reviewed with evidence of alternating conduction abnormalities, possible junctional bigeminy, sinus tachycardia with 2:1 block and junctional escape, and junctional rhythms hr in the 70s-80s.In addition, the patient was on multiple pressors and maps continued to be borderline.The case was discussed with an ep fellow who recommended temporary pacemaker placement overnight.Upon arrival, it was noted that the patient hemodynamically decompensated with concerns for mediastinal bleed, and the chest was opened at the bedside.The patient subsequently arrested and was pronounced by the overnight ct surgeon.The treating physician rated the occurrence as no device- but procedure-related complication.

Brand Name
PK PAPYRUS US 4.0/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18311542
Report Number1028232-2023-06267
Device Sequence Number12331692
Product Code NIV
UDI-Device Identifier07640130447189
UDI-Public(01)07640130447189(17)2505
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number434890
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04231342
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale